MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 214710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair the trigger of the deployment gun completely broke off.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that during a rotator cuff repair the trigger of the deployment gun completely broke off.The complaint gun was received and evaluated.Visual inspection revealed several marks on the gun suggesting that the device has been heavily used on the field.Also, the device appeared to be worn.In the mechanism of the trigger, it was identified that one internal component was broken where connect with the screw.The screw was missing.The trigger was completely disassembled and broken from the gun.Therefore, this complaint can be confirmed.The root cause can be attributed to wear and tear of the device and lack of maintenance, which may can cause that the friction and force during the deployment can damage an internal component and generate a failure in the mechanism; then it could broken off.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10402875
Report Number1221934-2020-02082
Device Sequence Number2991820
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214710
Device Catalogue Number214710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/22/2020
Patient Sequence Number1